Thunderstorm Wind, Noble
- When
- March 14, 7:15 PM EST
- Where
- Noble County, Caldwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -81.520
Law enforcement reported trees down in Caldwell.
A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 14, 2:54 PM EST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT WED MAR 14 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH AND EAST THURSDAY. PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS INTO THE WEEKEND. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW. && .AVIATION /20Z-18Z/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE THIS AFTERNOON. FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY. SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 14/11/14/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED MAR 14 2007 OHZ039>041-048>050-057-058-PAZ007-013-150815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-LAWRENCE- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A HAIL/ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF INCH OR LARGER. MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032- WVZ001>004-012-021>023-041-150815- GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 10 W PLEASANTVILLE 41.59N 79.77W
03/14/2007 VENANGO PA EMERGENCY MNGR
ROAD FLOODING NEAR CHAPMANVILLE AND OTHER LOCATIONS IN
PLUM...CORNPLANTER...AND CHERRYTREE TOWNSHIPS INCLUDING
SR 227 AND BUXTON RD.
&&
LGIORDANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 713 PM EDT WED MAR 14 2007 OHZ068-150015- NOBLE OH- 713 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... NOBLE... AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF BELLE VALLEY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE AND WOLF RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT WED MAR 14 2007 OHZ059-069-150045- BELMONT OH-MONROE OH- 739 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE AND BELMONT... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE... BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON AND WOODSFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 804 PM EDT WED MAR 14 2007 OHZ059-150100- BELMONT OH- 804 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BELMONT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT CLAIRSVILLE AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 141 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
7 flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down in Caldwell.
One inch hail reported in Woodsfield.
Public reported one inch hail in Bridgeport.
A trained spotter reported County RD 54 and Pipe Creek RD flooded.
Law enforcement reported numerous roads closed due to flooding.
Numerous roads flooded across the county due to heavy rains.
Law enforcement reported flooding of small streams, creeks and secondary roads across the county.
Numerous roads flooded across the county.
Numerous roads closed due to flooding.
Numerous roads closed due to flooding across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20321, 20320, 20322, 20323, 20324, 20325, 20326, 20327, 20328, 20329.